Alert archive / Guam / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Guam

October 1, 2014

NWS Guam issued this small craft advisory at Oct 1, 2014, 1:08 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2014, 1:08 AM CDT (06:08 UTC)
Expired
Oct 1, 2014, 3:28 PM CDT
In force
14 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WHGM70 PGUM 010608
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
408 PM CHST WED OCT 1 2014

PMZ151>154-012115-
/O.NEW.PGUM.SC.Y.0021.141001T0608Z-141002T0800Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
408 PM CHST WED OCT 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CHST THURSDAY...

THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THURSDAY.

* WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KNOTS.
* WAVES/SEAS...8 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$
1 follow-up statement
102 
WHGM70 PGUM 011928
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
528 AM CHST THU OCT 2 2014

PMZ151>154-012030-
/O.CAN.PGUM.SC.Y.0021.000000T0000Z-141002T0800Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
528 AM CHST THU OCT 2 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE SMALL
CRAFT ADVISORY.

BUOY READINGS AND WIND REPORTS FROM AROUND THE MARIANAS INDICATE
WINDS AND SEAS HAVE SUBSIDED BELOW ADVISORY LEVELS. FOR THIS
REASON THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 10:23 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 30, 10:23 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI
123 PM CHST WED OCT 1 2014

.UPDATE...
PHANFONE HAS MOVED FAR ENOUGH TO THE WEST OF THE FAR NORTHERN
MARIANA ISLANDS THAT TROPICAL STORM CONDITIONS HAVE LIKELY ENDED.
AS A RESULT...THE TROPICAL STORM WARNING FOR THE FAR NORTHERN
MARIANA ISLANDS INCLUDING PAGAN AND ALAMAGAN HAS BEEN CANCELLED.

&&

.MARIANAS SYNOPSIS...
AS OF 500 AM...TROPICAL STORM PHANFONE WAS LOCATED ABOUT 140 MILES
NORTHWEST OF SAIPAN AND WAS MOVING AWAY FROM THE ISLANDS TO THE WEST
AROUND 13 MPH. PHANFONE IS AFFECTING THE FAR NORTHERN MARIANA
ISLANDS TODAY...AND A TROPICAL STORM WARNING REMAINS IN EFFECT FOR
PAGAN...ALAMAGAN AND SURROUNDING WATERS. A MONSOON TROUGH RUNS
THROUGH PHANFONE AND EXTENDS 125 TO 200 MILES TO THE NORTHWEST OF
THE MARIANAS...PLACING THE ISLANDS UNDER A MOIST AND UNSTABLE
SOUTHERLY FLOW WITH AREAS OF HEAVY SHOWERS. AN ACTIVE WEATHER
PATTERN WILL KEEP WET CONDITIONS THROUGH FRIDAY.

&&

.DISCUSSION...
STRENGTHENING TROPICAL STORM PHANFONE WILL DOMINATE LOCAL WEATHER
TODAY. AS OF 500 AM...TROPICAL STORM PHANFONE WAS LOCATED ABOUT 140
MILES NORTHWEST OF SAIPAN AND WAS MOVING AWAY FROM THE ISLANDS TO
THE WEST AROUND 13 MPH. A TROPICAL STORM WARNING REMAINS POSTED FOR
THE FAR NORTHERN MARIANA ISLANDS INCLUDING ALAMAGAN AND PAGAN...
WHICH CURRENTLY LIE UNDER THE EASTERN EDGE OF THE CORE OF PHANFONE.
TROPICAL STORM CONDITIONS WITH DAMAGING WINDS...HIGH SURF...AND
HEAVY RAINFALL ARE STILL OCCURRING OVER THESE ISLANDS THIS MORNING
AND SHOULD DIMINISH LATER TODAY AS PHANFONE MOVES OFF TO THE WEST.
SEE THE TROPICAL STORM LOCAL STATEMENT...GUMHLSPQ2...FOR MORE
INFORMATION.

THE REST OF THE MARIANA ISLANDS FROM SAIPAN TO GUAM WILL REMAIN
UNDER A MOIST AND UNSTABLE SOUTHERLY FLOW TO THE SOUTHWEST OF
PHANFONE TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SAIPAN...
THOUGH A PERSISTENT BAND OF SHOWERS HAS BEEN SOAKING GUAM THIS
MORNING. THIS BAND IS EXPECTED TO MOVE AWAY FROM GUAM LATER TODAY...
WITH THE GREATEST THREAT FOR FLOODING RAIN REMAINING OVER SAIPAN.

PHANFONE WILL MOVE OFF TO THE NORTHWEST TONIGHT...PLACING THE ENTIRE
ISLAND CHAIN UNDER A BREEZY AND MOIST SOUTHWESTERLY FLOW. THE FLASH
FLOOD WATCH FOR SAIPAN CONTINUES THROUGH TONIGHT AND WILL HAVE TO BE
REASSESSED. REGARDLESS...ALL ISLANDS CAN EXPECT BREEZY SOUTHERLY
WINDS TO DROP JUST A NOTCH ALONG WHILE MOSTLY CLOUDY AND WET
CONDITIONS PERSIST. ON THURSDAY AND FRIDAY...SOUTHERLY FLOW WILL
CONTINUE TO DIMINISH...THOUGH MOIST AND CONVERGENT FLOW WILL
MAINTAIN WET CONDITIONS.

HEADING INTO THE WEEKEND...WINDS WILL DROP AND BACK OUT OF THE
SOUTHEAST. THE MOIST CONVERGENT MONSOON SOUTHWESTERLIES WILL SHIFT
TO THE WEST OF THE MARIANAS...LEAVING THE ISLANDS UNDER DRIER
CONDITIONS.

&&

.MARINE...
CONFUSED SEAS FROM VARIOUS SOURCES WILL CONTINUE TODAY WITH COMBINED
SEAS RUNNING AROUND 6 TO 8 FEET. HIGHER SEAS ARE EXPECTED NEAR AND
ESPECIALLY NORTH OF SAIPAN. NORTH SWELL WILL HOLD IN THE 4 FOOT 11
SECONDS RANGE...INCREASING SHORT-PERIOD...SOUTHWESTERLY MONSOONAL
SWELL WILL GRADUALLY BUILD...AND SOME NORTHWESTERLY ENERGY WILL
ARRIVE FROM PHANFONE. IN THE SHORT TERM...THE MAIN CONCERN WILL BE
BUILDING SHORT-PERIOD SOUTHWESTERLY SWELL. THE RESULTANT SURF WILL
BE NEARING HIGH SURF LEVELS ALONG WEST FACING SHORES ON THURSDAY
THEN SLOWLY DIMINISHING FRIDAY AND SATURDAY. IN ADDITION...A
NORTHWEST SWELL FROM THEN DISTANT PHANFONE COULD PRODUCE HIGH SURF
ON NORTH SHORES.

A SMALL CRAFT ADVISORY REMAINS POSTED FROM SAIPAN TO GUAM TODAY...
WITH WINDS JUST BELOW TROPICAL STORM FORCE EXPECTED OVER WATERS
NORTH OF SAIPAN. WINDS UP TO 30 KT WILL LINGER OVERNIGHT...WITH
SMALL CRAFT ADVISORY LEVEL WINDS PERSISTING THROUGH THURSDAY.

&&

.EASTERN MICRONESIA...
A TROPICAL DISTURBANCE NEAR MAJURO THIS MORNING WILL CONTINUE TO
GRADUALLY TRACK TOWARD THE WEST-NORTHWEST THROUGH THE WEEK...PASSING
WELL NORTH OF KOSRAE AND POHNPEI FRIDAY AND SATURDAY. SHOWERS AND
THUNDERSTORMS WILL MAINLY AFFECT AREAS EAST OF THE DISTURBANCE. FOR
MAJURO...UNSETTLED WEATHER APPEARS MOST LIKELY ON TODAY...
POTENTIALLY EXTENDING INTO FRIDAY. KOSRAE AND POHNPEI WILL REMAIN
SOUTH OF THE MAIN IMPACTS OF THE DISTURBANCE...BUT PERIODS OF
THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY.

&&

.WESTERN MICRONESIA...
CONSIDERABLE CONVERGENCE IN THE RELATIVELY STRONG WESTERLY WINDS TO
THE SOUTH OF THE MONSOON TROUGH IS KEEPING A BAND OF OVERCAST CLOUDS
AND SCATTERED DEEP CONVECTION ACROSS THE AREA. WEATHER CONDITIONS
ARE EXPECTED TO REMAIN CLOUDY AND RATHER WET DURING THE NEXT SEVERAL
DAYS...ESPECIALLY FOR KOROR AND YAP...AND LESS SO FOR CHUUK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR GUAM...ROTA...TINIAN AND SAIPAN WATERS
THROUGH 6 PM THURSDAY.

&&

WROE

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:08 AM CDTHigh Surf AdvisoryGUM61 hr

Nearby

Small Craft Advisories in Guam, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.